MAUDE Adverse Event Report: STRYKER SPINE-US XIA LP POLYAXIAL SCREW 6.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM22

STRYKER SPINE-US XIA LP POLYAXIAL SCREW 6.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM22
Model Number 03821640
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient notified the surgeon of sudden onset of axial back pain.Surgeon took x-rays, and noticed screws at sr1 were broken and the cage looked cracked.Revision surgery has not been planned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: risk assessment: result: the customer reported event was confirmed via x ray review.The x rays show both screws fractured at the screw shank.As the device is still implanted, inspection and material analysis could not be performed.The lot number is unknown, so a manufacturing record review could not be completed.The screws were implanted for about 6 months.According to the xia ifu, "the surgeon must discuss all physical and psychological limitations inherent to the use of these devices with the patient.This includes the rehabilitation regimen, physical therapy, and wearing an appropriate orthosis as prescribed by the physician.Particular discussion should be directed to the issues of premature weight bearing, activity levels, and the necessity for periodic medical follow-up.The surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.The surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.Patients who smoke have been shown to have an increased incidence of non-unions.Surgeons must advise patients of this fact and warn of the potential consequences.Conclusion: as the device was not returned, a definite root cause cannot be determined.Possible root causes as defined in the risk table include excessive patient post op activity, patient non fusion, poor bone quality, surgeon applying too much torque to the blockers, poor fixation construct, improper screw hole prep, and improper screw insertion.

Brand Name
XIA LP POLYAXIAL SCREW 6.5 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM22
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7390577
Report Number3005525032-2018-00018
Device Sequence Number13601274
Product Code NKB
UDI-Device Identifier04546540149237
UDI-Public(01)04546540149237
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03821640
Device Catalogue Number03821640
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight185